Texas, 2011Damaging Wind in Texas, July 1, 2011
July 1, 2011 · NWS SHV · 1 event in 1 county or zone
Isolated pulse type severe thunderstorms developed across portions of Northeast Texas during the early evening hours of July 1st. These thunderstorms developed in a moderately unstable airmass with convective temperatures near 100 degrees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated pulse type severe thunderstorms developed across portions of Northeast Texas during the early evening hours of July 1st. These thunderstorms developed in a moderately unstable airmass with convective temperatures near 100 degrees. Once these thunderstorms collapsed...they produced strong wind gusts which downed trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 1, 2:27 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 1, 2:27 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CDT FRI JUL 1 2011
.DISCUSSION...
A HOT AND HUMID AFTERNOON ACROSS THE REGION...THIS TIME WITH VERY
LITTLE CONVECTION. TEMPERATURES WERE NEARING 100...BUT NOT QUITE
HIGH ENOUGH TO GET CONVECTION GOING. ANY ISOLATED CONVECTION THAT
DOES FORM SHOULD DIMINISH SHORTLY AFTER SUNSET. WILL KEEP 20 POPS
GOING FOR FIRST 3 HOURS TO COVER.
MODELS IN GOOD AGREEMENT WITH LITTLE CHANGE IN THE PATTERN OVER
THE FOUR STATE REGION FOR THE START OF THE HOLIDAY WEEKEND. THE
UPPER RIDGE WILL REMAIN CENTERED OVER THE MID MISSISSIPPI VALLEY
SATURDAY AND THEN BEGIN TO SHIFT INTO THE WESTERN U.S. AS A TROUGH
DIGS SOUTHEAST INTO THE OHIO VALLEY BY LATE SUNDAY INTO MONDAY.
THIS WILL CREATE A WEAKNESS IN THE UPPER LEVELS WHICH WILL REMAIN
OVER THE FOUR STATE REGION THROUGH MUCH OF NEXT WEEK. WITH THE
RIDGE CENTERED WELL TO THE WEST...HIGH TEMPERATURES SHOULD HOLD
IN THE MID AND UPPER 90S AND WIDELY SCATTERED CONVECTION WILL BE
ABLE TO DEVELOP DURING AFTERNOON HEATING. ANY SHORT WAVES WRAPPING
AROUND THE RIDGE WILL BRING ADDITIONAL NOCTURNAL CHANCES FOR RAIN.
DEWPOINTS WILL RUN A LITTLE HIGHER NEXT WEEK...BUT STILL LOOKING
FOR HEAT INDEX READINGS TO REMAIN JUST BELOW ADVISORY CRITERIA
DUE TO THE LOWER TEMPS. IN THE SHORT TERM...AFTERNOON MIXING WILL
LOWER DEWPOINTS INTO THE MID AND UPPER 60S.
&&
.AVIATION...
PEAK HEATING AND A WEAK STATIONARY FRONT HAVE COMBINED TO LEAD TO
ANOTHER ROUND OF ISOLATED TO WIDELY SCATTERED AFTERNOON TSTMS. TSTM
COVERAGE MAY INCREASE DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. TIMING OF ANY TSTM IMPACTS AT TAF SITES WILL BE DIFFICULT IF
COVERAGE REMAINS ISOLATED AND SPOTTY. DRY LOW LEVELS AND INVERTED V
FORECAST SOUNDINGS CONTINUE TO INDICATE THE POTENTIAL FOR GUSTY
WINDS WITH ANY TSTMS AND THE POSSIBILITY FOR DOWNBURSTS AS THEY
COLLAPSE. CONVECTION SHOULD BEGIN TO DIMINISH BY 02/03Z WITH THE
LOSS OF DAYTIME HEATING. VFR CONDITIONS ARE EXPECTED TO
PREVAIL...ALTHOUGH LIGHT AND VARIABLE WINDS COULD ALLOW FOR SOME
MVFR CIGS/VSBYS BETWEEN 02/09Z-02/14Z IN ANY LOCATIONS THAT RECEIVE
SIGNIFICANT RAINFALL. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 100 74 100 74 / 20 10 10 20 20
MLU 71 101 73 101 71 / 20 10 10 20 20
DEQ 68 99 71 99 68 / 10 10 10 20 20
TXK 71 99 72 98 72 / 20 10 10 20 20
ELD 68 99 71 99 69 / 20 10 10 20 20
TYR 73 99 75 99 72 / 20 10 10 20 20
GGG 73 99 74 99 72 / 20 10 10 20 20
LFK 73 99 73 99 72 / 20 10 10 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/09
Hazardous weather outlook, Jul 1, 11:00 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUL 1 2011
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1200 PM CDT FRI JUL 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
HOT CONDITIONS ARE EXPECTED ONCE AGAIN WITH TEMPERATURES LIKELY
EXCEEDING THE 100 DEGREE MARK IN A FEW LOCATIONS. AFTERNOON HEAT
INDEX VALUES SHOULD REMAIN JUST BELOW 105 DEGREES ACROSS MOST
LOCATIONS WITH HIGHER VALUES POSSIBLE ACROSS ISOLATED AREAS.
WITH THE HOT TEMPERATURES AND A RELATIVELY MOIST ATMOSPHERE IN
PLACE...LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE REGION TODAY. WHILE THE THUNDERSTORM ACTIVITY
IS NOT EXPECTED TO BECOME WIDESPREAD...HOT AFTERNOON TEMPERATURES
WILL RESULT IN A MODERATELY UNSTABLE ATMOSPHERE. THESE STORMS...
ONCE THEY COLLAPSE...WILL HAVE THE POTENTIAL TO PRODUCE STRONG
DOWNBURST WINDS OF 60 TO 70 MPH WHICH WILL DOWN TREES AND
POWERLINES.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
HOT TEMPERATURES AND SLIGHT THUNDERSTORM CHANCES WILL CONTINUE
THROUGH THE UPCOMING HOLIDAY WEEKEND. AGAIN...THERE WILL BE A
DOWNBURST POTENTIAL TO ANY STORMS THAT DEVELOP THIS WEEKEND INTO
EARLY NEXT WEEK. KEEP IN MIND THAT IF ANY OUTDOOR ACTIVITIES ARE
PLANNED OVER THE NEXT SEVERAL DAYS...THESE STORMS WHILE NOT
WIDESPREAD....WILL BE PROLIFIC LIGHTNING PRODUCERS. IF YOU HEAR
THUNDER...THEN IT IS TIME TO MOVE INDOORS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED FOR A LARGE AREA...BUT
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THE
NEXT SEVERAL DAYS.
In the hours before
Special weather statement, Jul 1, 3:43 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 PM CDT FRI JUL 1 2011
TXZ096-012230-
RED RIVER-
443 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BAGWELL AND BOGATA...
AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BOGATA...OR 7 MILES NORTH OF
HAGANSPORT...MOVING NORTH AT 15 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Jul 1, 4:14 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 PM CDT FRI JUL 1 2011
ARZ072-073-012300-
COLUMBIA-UNION-
514 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
LISBON...MOUNT HOLLY AND VILLAGE...
AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LISBON...OR 7 MILES SOUTHWEST OF
SMACKOVER...MOVING WEST AT 5 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
09Special weather statement, Jul 1, 4:15 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 PM CDT FRI JUL 1 2011
LAZ004-012300-
CLAIBORNE-
515 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
HAYNESVILLE AND HOMER...
AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF JUNCTION
CITY...MOVING WEST AT 5 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
09Special weather statement, Jul 1, 5:06 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CDT FRI JUL 1 2011
ARZ061-071-072-012345-
COLUMBIA-LAFAYETTE-NEVADA-
606 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...LAFAYETTE AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BUCKNER...MAGNOLIA...MCNEIL...ROSSTON...STAMPS...WALDO AND
WILLISVILLE...
AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES EAST OF WILLISVILLE...OR 10
MILES NORTHWEST OF STEPHENS...MOVING SOUTHWEST AT 10 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Jul 1, 5:26 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT FRI JUL 1 2011
ARZ073-LAZ006-020000-
UNION-
626 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
LAPILE...LAWSON...STRONG AND URBANA...
AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR URBANA...OR 13 MILES EAST OF EL
DORADO...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Jul 1, 5:51 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 PM CDT FRI JUL 1 2011
ARZ070>072-020015-
COLUMBIA-LAFAYETTE-MILLER-
651 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...LAFAYETTE AND MILLER...
INCLUDING THE FOLLOWING LOCATIONS...
BUCKNER...BUSSEY...CANFIELD...GARLAND...LEWISVILLE...
MACEDONIA...MAGNOLIA...SMITHLAND...STAMPS AND WALDO...
AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WALDO...MOVING WEST AT 20 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09Thunderstorm Wind, Panola
- When
- July 1, 6:15 PM CST
- Where
- Panola County, 1.5 mi SSW of De Berry
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.280, -94.180
Several trees were downed near the intersection of Hwy. 79 and FM. 31 south of Deberry, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 1 to 31, 201115 deaths · 223 injured · 6 events
- Tornadoes and Hail in Minnesota, July 1, 201110 injured · $12 million · EF1 · 127 events
- Tornado and Hail in Wisconsin, July 1, 20111 death · $80,000 · EF2 · 51 events
- Drought in Texas, July 1 to 31, 2011$500 million · 24 events
- Tornadoes and Flash Flood in Minnesota, July 1, 2011$790,000 · EF2 · 20 events
- Heat in Missouri, July 1 to 3, 201122 injured · 22 events
- Drought in Kansas, July 1 to 31, 2011$51 million · 18 events
- Excessive Heat in Oklahoma, July 1, 201120 injured · 10 events
- Rip Current in Texas, July 1, 20111 death · 1 injured · 1 event
- Wildfire in New Mexico, July 1 to 31, 2011$17 million · 1 event
- Wildfire in Arizona, July 1 to 8, 2011$15 million · 1 event
- Drought in Texas, July 1 to 31, 2011$949,000 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306884.